MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. DELTEC PORT-A-CATHII IMPLANTABLE ACCESS SYSTEM; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS MEDICAL ASD; INC. DELTEC PORT-A-CATHII IMPLANTABLE ACCESS SYSTEM; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 21-4063-24
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that a physician was unable to draw blood from a smiths medical deltec® port-a-cath®ii implantable access system.The patient was then sent to the hospital for a port check and was observed to have extravasation to the left clavicle region under fluoroscopy.Subsequently, the port was explanted, discarded and replaced with a new one in interventional radiology.There were no further reported adverse patient effects.

Brand Name
DELTEC PORT-A-CATHII IMPLANTABLE ACCESS SYSTEM
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis,, mn
MDR Report Key9887343
Report Number3012307300-2020-02167
Device Sequence Number3318802
Product Code LJT
UDI-Device Identifier10610586023576
UDI-Public10610586023576
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K962695
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2024
Device Model Number21-4063-24
Device Catalogue Number21-4063-24
Device Lot Number3885548
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2020
Initial Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age59 YR
Patient Weight107